U.S. doctors online nowAsk doctors free
United Kingdom
A 52-year-old female asked:

Why does codeine increase my appetite ?

2 doctor answers2 doctors weighed in
Dr. Richard Zimon
Internal Medicine 59 years experience
NO IDEA: at all! Most commonly OPIATES DECREASE the appetite! Consult with the Prescriber!! Hope this helps! Dr Z
Dr. James Rotchford
Addiction Medicine 41 years experience
I can only guess: Sometimes appetite is increased when anxiety is less and opioids are known to reduce anxiety. While codeine is a "mild" opioid some people are quite sensitive. That's my best guess. Careful though, because I think this sensitivity to codeine might put you at greater risk of becoming addicted to it.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A male asked:
2 doctor answers3 doctors weighed in
A 45-year-old member asked:
1 doctor answer2 doctors weighed in
A 47-year-old member asked:
1 doctor answer4 doctors weighed in
A 33-year-old member asked:
1 doctor answer1 doctor weighed in
A 38-year-old member asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 7, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.